MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA 2120I HEMATOLOGY SYSTEM WITH DUAL ASPIRATE AUTOSAMPLER

SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA 2120I HEMATOLOGY SYSTEM WITH DUAL ASPIRATE AUTOSAMPLER
Model Number ADVIA 2120I HEMATOLOGY SYSTEM WITH DUAL ASPIRATE AUTOSAMPLER
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/24/2022
Type of Reportable Event Malfunction
Event or Problem Description
While inspecting a leak on the laboratory's advia 2120i hematology system with dual aspirate autosampler, the customer was splashed on the face with a mixture of blood and rinse solution.The customer was not wearing safety goggles nor a face shield, and she did not know if the splatter hit her eyes.The customer subsequently had her blood tested after the event.There are no known reports of adverse health consequences due to this event.
 
Additional Manufacturer Narrative
A united states (us) customer contacted a siemens customer care center (ccc).A siemens customer service engineer (cse) was dispatched to the customer site.The cse cleaned the centering collar and flushed the tubing connected to the centering collar.The manifold tubings were not pinched.After these actions were taken, the cse still observed that there was a slow leak while running samples.The cse changed the coupler manifold and tightened the needle and connector from the tubing at the needle to the selector valve.The leak was fixed after these actions were performed.The customer was not wearing facial protection (safety goggles nor a face shield) while inspecting the system leak.As per the advia 2120i hematology system operator's guide, "all products or objects that come into contact with human or animal body fluids should be handled, before and after cleaning, as if capable of transmitting infectious diseases.Wear facial protection, gloves, and protective clothing." the customer did not follow the instructions in the operator's guide and did not wear facial protection while operating the system.The cause of the customer being potentially splashed in the eye is use error.The system is performing according to specifications.No further evaluation of this device is required.

Brand Name
ADVIA 2120I HEMATOLOGY SYSTEM WITH DUAL ASPIRATE AUTOSAMPLER
Common Device Name
ADVIA 2120I HEMATOLOGY SYSTEM WITH DUAL ASPIRATE AUTOSAMPLER
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave.
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS MANUFACTURING LTD.
registration number: 8020888
chapel lane, swords, co.
dublin,
EI  
Manufacturer Contact
christopher aebig
511 benedict ave.
tarrytown, NY 10591
9144153450
MDR Report Key14137828
Report Number2432235-2022-00114
Device Sequence Number6253613
Product Code GKZ
UDI-Device Identifier00630414560045
UDI-Public00630414560045
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K102644
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberADVIA 2120I HEMATOLOGY SYSTEM WITH DUAL ASPIRATE AUTOSAMPLER
Device Catalogue Number10285573
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/25/2022
Initial Report FDA Received Date04/18/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown